MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY MERCI BGC 8F X 95CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY MERCI BGC 8F X 95CM; CATHETER, PERCUTANEOUS
Model Number 90073
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available to manufacturer.
 
Event or Problem Description
It was reported that the balloon (subject device) could not be dilated during the procedure.The subject balloon was found leaking during the procedure when removed from the patient's anatomy.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added h3 device evaluated by mfg ¿updated h3 summary attached - updated d4 expiration date - added d9 product available to stryker ¿ updated d9 returned to manufacturer on ¿updated based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.During visual inspection, the subject balloon catheter was kinked at 48cm from the proximal end.During functional test, the balloon was inflated and deflated without difficulty and there were no leaks noted to the inflated balloon.The reported complaint failure to inflate was confirmed based on the damage noted to the device, the reported leak was not confirmed.The device failed to meet specifications when received for complaint investigation.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.As per the available information, the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patients anatomy was moderately tortuous.It is probable that the device was damaged during navigation through the patients anatomy causing the inflation difficulty.An assignable cause of procedural factors will be assigned to the reported to balloon difficult to inflate and the analyzed balloon catheter kinked/bent, as the issue is associated with a product that meets design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.An assignable cause of not confirmed will be assigned to the reported balloon leaked during use, as the investigation showed no evidence of either the alleged issue(s) or any defect which could have contributed to the event.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description

Brand Name
MERCI BGC 8F X 95CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key11073970
Report Number3012931345-2020-00226
Device Sequence Number19530078
Product Code DQY
UDI-Device Identifier00815742000733
UDI-Public00815742000733
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112404
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2020
Device Model Number90073
Device Catalogue Number90073
Device Lot Number0000015582
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2021
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer02/25/2021
Initial Report FDA Received Date12/27/2020
Supplement Report FDA Received Date02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL- 10 (STRYKER); TREVO RETRIEVER (STRYKER); UNKNOWN GUIDEWIRE (UNKNOWN MANUFACTURER)
Patient Age68 YR
Patient Weight65